Alert archive / Kansas / Wind Chill Warnings in 2010

Wind Chill Warning 1, NWS Dodge City, KS

January 7, 2010Ellis County, Rush County, Trego County, Kansas

NWS Dodge City, KS issued this wind chill warning at Jan 7, 2010, 3:22 PM CST for Ellis County, Rush County, Trego County, Kansas. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2010, 3:22 PM CST (21:22 UTC)
Expired
Jan 8, 2010, 10:26 AM CST
In force
19 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -139 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-139 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WWUS43 KDDC 072122
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CST THU JAN 7 2010

...DANGEROUS WIND CHILLS TONIGHT ACROSS SOUTHWEST KANSAS...

.TEMPERATURES WILL FALL TO VERY COLD READINGS TONIGHT UNDER CLEAR
SKIES. THERE IS ALSO A FRESH SNOW COVER ACROSS PORTIONS OF CENTRAL
AND WEST CENTRAL KANSAS WHICH WILL ALLOW TEMPERATURES OVER THESE
AREAS TO FALL EVEN MORE DURING THE OVERNIGHT HOURS. NORTHWEST
WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE MOST OF THE NIGHT TO
THE WEST OF THE HIGHWAY 283 CORRIDOR. THIS WILL ALLOW WIND CHILL
VALUES TO FALL INTO DANGEROUS LEVELS THROUGH FRIDAY MORNING.

KSZ030-031-046-080530-
/O.UPG.KDDC.WC.Y.0001.000000T0000Z-100108T0600Z/
/O.NEW.KDDC.WC.W.0001.100107T2122Z-100108T1800Z/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
322 PM CST THU JAN 7 2010

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* AS TEMPERATURES FALL INTO THE MINUS 5 TO MINUS 10 RANGE LATE
  TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH
  RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 22 TO
  MINUS 30 RANGE

* THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE
  BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ043>045-063>066-076>081-086>090-080530-
/O.EXT.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/
SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
322 PM CST THU JAN 7 2010

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST FRIDAY. 

* AS TEMPERATURES FALL INTO THE ZERO TO MINUS 5 RANGE LATE
  TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH
  RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 15 TO
  MINUS 25 RANGE...ESPECIALLY AFTER MIDNIGHT AND CONTINUING UNTIL
  MID-MORNING FRIDAY.

* THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE
  BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

UMSCHEID
3 follow-up statements
012 
WWUS43 KDDC 080232
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CST THU JAN 7 2010

...DANGEROUS WIND CHILLS EXPECTED TONIGHT ACROSS SOUTHWEST KANSAS...

.TEMPERATURES WILL FALL TO VERY COLD READINGS TONIGHT UNDER CLEAR
SKIES. THERE IS ALSO A FRESH SNOW COVER ACROSS PORTIONS OF
CENTRAL AND WEST CENTRAL KANSAS WHICH WILL ALLOW TEMPERATURES 
OVER THESE AREAS TO FALL EVEN MORE DURING THE EARLY MORNING HOURS.
NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE MOST OF THE
NIGHT TO THE WEST OF THE HIGHWAY 283 CORRIDOR. THIS WILL ALLOW
WIND CHILL VALUES TO FALL INTO DANGEROUS LEVELS THROUGH FRIDAY
MORNING.

KSZ030-031-046-081100-
/O.CON.KDDC.WC.W.0001.000000T0000Z-100108T1800Z/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
832 PM CST THU JAN 7 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* AS TEMPERATURES FALL INTO THE MINUS 5 TO MINUS 10 RANGE LATE 
  TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH 
  RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 22 
  TO MINUS 30 RANGE 

* THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO 
  BE BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ043>045-063>066-076>081-086>090-081100-
/O.CON.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/
SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
832 PM CST THU JAN 7 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* AS TEMPERATURES FALL INTO THE ZERO TO MINUS 5 RANGE LATE 
  TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH 
  RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 15 
  TO MINUS 25 RANGE...ESPECIALLY AFTER MIDNIGHT AND CONTINUING 
  UNTIL MID-MORNING FRIDAY. 

* THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO 
  BE BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
513 
WWUS43 KDDC 081006
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
406 AM CST FRI JAN 8 2010

...DANGEROUS WIND CHILLS THIS MORNING ACROSS SOUTHWEST KANSAS...

.TEMPERATURES DOWN IN THE SINGLE DIGITS TO BELOW ZERO WILL
CONTINUE TO FALL DURING THE EARLY MORNING HOURS UNDER CLEAR SKIES
AND DECREASING WINDS. THERE IS ALSO A FRESH SNOW COVER ACROSS
PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS WHICH WILL ALLOW
TEMPERATURES OVER THESE AREAS TO FALL EVEN MORE DURING THE EARLY
MORNING HOURS. NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH
RANGE EARLY THIS MORNING. THIS WILL ALLOW WIND CHILL VALUES TO
FALL INTO DANGEROUS LEVELS THROUGH FRIDAY MORNING.

KSZ030-031-046-081800-
/O.CON.KDDC.WC.W.0001.000000T0000Z-100108T1800Z/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
406 AM CST FRI JAN 8 2010

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* AS TEMPERATURES FALL INTO THE MINUS 5 TO MINUS 10 RANGE EARLY
  THIS MORNING...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15
  MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 22
  TO MINUS 29 RANGE

* THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO
  BE BETWEEN 6 AM AND 9 AM CST FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

KSZ043>045-063>066-076>081-086>090-081800-
/O.CON.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/
SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
406 AM CST FRI JAN 8 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* AS TEMPERATURES FALL TO ZERO OR BELOW DURING THE EARLY MORNING
  HOURS...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH
  RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 15 TO
  MINUS 25 RANGE.

* THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO
  BE BETWEEN 6 AM AND 9 AM CST FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

26
289 
WWUS43 KDDC 081626
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1026 AM CST FRI JAN 8 2010

...WIND CHILL THREAT DIMINISHING ACROSS SOUTHWEST KANSAS...

.TEMPERATURES CONTINUED TO WARM INTO THE SINGLE DIGITS LATE THIS
MORNING WITH WIND SPEEDS AVERAGING AROUND 10 MPH. AS TEMPERATURES
SLOWLY WARM THROUGH THE DAY...WINDS WILL ALSO SLOWLY DIMINISH TO
AROUND 5 TO 10 MPH...REDUCING THE WIND CHILL THREAT.

KSZ030-031-046-081730-
/O.CAN.KDDC.WC.W.0001.000000T0000Z-100108T1800Z/
TREGO-ELLIS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...LA CROSSE...RUSH CENTER
1026 AM CST FRI JAN 8 2010

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
CHILL WARNING. 

WIND CHILL VALUES WILL CONTINUE TO INCREASE THROUGH THE DAY AS
TEMPERATURES WARM AND WINDS DIMINISH.

$$

KSZ043>045-063>066-076>081-086>090-081730-
/O.CAN.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/
SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1026 AM CST FRI JAN 8 2010

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES WILL CONTINUE TO INCREASE THROUGH THE DAY AS
TEMPERATURES WARM AND WINDS DIMINISH.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 3:07 PM CST, 15 minutes earlier.

Area forecast discussion, Jan 7, 3:07 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CST THU JAN 7 2010

.DISCUSSION...

DAYS 1-2...

ARCTIC TEMPERATURES WILL CONTINUE TO BE THE MAIN CHALLENGE IN THE
FORECAST...WITH THE GREATEST DIFFICULTY IN THIS FORECAST BEING HOW
COLD WIND CHILLS WILL GET OVERNIGHT TONIGHT. THE LATE AFTERNOON
TEMPERATURES ACROSS THE DDC FA WERE MAINLY IN THE LOWER-MID TEENS.
KHYS AND KGBD WERE STILL HANGING AROUND +10F AT THE DIURNAL PEAK
OF THE DAY. A SIMPLE 20-DEGREE DIURNAL FALL AS GUIDANCE WITH CLEAR
SKIES TONIGHT WOULD SUGGEST A LOW AROUND MINUS 10...WHICH HAS BEEN
THE FORECAST PRETTY MUCH ALL ALONG FOR THE I-70 CORRIDOR. THIS IS
ALSO WHERE THE GREATEST SNOW COVER IS ACROSS THE DDC FA PER 1KM
VIS IMAGERY. REALLY SEE LITTLE REASONING WHY MINIMUM TEMP CANNOT
GET DOWN TO MINUS 10 FROM WAKEENEY TO HAYS. FARTHER SOUTH IS A BIT
MORE OF A CHALLENGE. THINKING IS THAT THE ARK RIVER VALLEY FROM
SYRACUSE TO GARDEN TO DODGE WILL SEE LOWS AROUND ZERO TO MINUS 5
AS A RULE. LACK OF SNOW COVER SHOULD HELP KEEP TEMPERATURES FROM
DROPPING SIGNIFICANTLY INTO THE MINUS READINGS. THE OTHER THING IS
THE WIND. A MSLP GRADIENT WILL STILL EXIST TONIGHT ACROSS MUCH OF
CENTRAL/SOUTH CENTRAL KANSAS...AND THUS THINK WINDS WILL REMAIN IN
THE 10-12 KT RANGE MOST OF THE NIGHT MAINLY ALONG AND EAST OF THE
HIGHWAY 283 CORRIDOR. WEST OF THIS LINE...WINDS WILL LIKELY
AVERAGE 7 TO 10 KNOTS MOST OF THE NIGHT...AND THUS WIND CHILL WILL
BE LESS.

SEVERAL HOURS OF TEMPERATURES IN THE MINUS 5 TO MINUS 10 RANGE
ALONG WITH 10 TO 15 MPH WINDS SUPPORT A WIND CHILL WARNING (AT OR
BELOW MINUS 25F). THE COUNTIES MOST CONFIDENT IN THIS ACROSS THE
DDC FA ARE TREGO, ELLIS, AND RUSH...THUS WILL UPGRADE THE WIND
CHILL ADVISORY TO A WARNING FOR THESE THREE COUNTIES. THIS IS IN
GOOD AGREEMENT WITH WFO'S GLD/GID/ICT WIND CHILL WARNING. THX FOR
THE COLLABORATION ON THIS!

THE ARCTIC HIGH WILL NOT BE MOVING MUCH FRIDAY. IN FACT...BY LATE
AFTERNOON...THE MERIDIONAL ORIENTATION OF THE 1040MB HIGH WILL
EXTEND FROM CENTRAL/EASTERN SD TO CENTRAL KS. WEAK WINDS IN THE
BOUNDARY LAYER WILL SEVERELY LIMIT MIXING...AND CAN ONLY IMAGINE A
DIURNAL RISE OF ABOUT 15 TO 18 DEGREES FROM THE MORNING LOWS.
INSOLATION WILL CERTAINLY HELP, THOUGH! HIGH TEMPERATURES ACROSS
THE EASTERN HALF OF THE DDC WILL NOT BE MUCH DIFFERENT THAN
THURSDAY HIGHS. ACROSS THE FAR SOUTHWEST, THOUGH, LIGHT DOWNSLOPE
MOMENTUM MAY ACTUALLY HELP TEMPERATURES WARM UP MORE...PERHAPS
INTO THE UPPER 20S TO NEAR 30.

SATURDAY MORNING WILL SEE VERY IDEAL RADIATIONAL COOLING
CONDITIONS AS WINDS WILL BE 6 KNOTS OR LESS PRETTY MUCH EVERYWHERE
ACROSS DDC FA. THE NORTHEASTERN THIRD OF THE DDC FA SHOULD FALL
WELL INTO THE MINUS SINGLE DIGITS AGAIN...ONLY THIS TIME WITHOUT
THE WIND...SO NO WIND CHILL HEADLINES WILL BE NECESSARY. SATURDAY
WILL BEGIN TO WARM UP JUST A LITTLE BIT MORE ACROSS MORE OF THE
DDC FA. THE NAM12 HAS A PECULIAR 2M TEMPERATURE GRADIENT LIKELY
FOLLOWING WHERE IT THINKS THE EDGE OF THE SNOW PACK IS. THE LATEST
NAM12 2M TEMPS FOR KDDC AT 21Z SATURDAY SHOW ABOUT 15F. THINK THIS
IS TOO COOL AND THIS GRADIENT WILL PROBABLY BE FARTHER TO THE EAST
WHERE THE REAL EDGE OF THE SNOWPACK IS. NEVERTHELESS IT WILL STILL
BE VERY COLD ACROSS CENTRAL/SOUTH CENTRAL KANSAS AS LONG AS THE
1038MB ARCTIC HIGH REMAINS LOCKED ACROSS CENTRAL/EASTERN KANSAS

-UMSCHEID

DAYS 3-7...

THE MODELS REMAIN IN REASONABLE AGREEMENT WITH THE EVOLUTION OF THE
PATTERN IN THE EXTENDED. NEXT WEEK OUGHT TO BE REASONABLY QUIET OVER
THE CENTRAL PLAINS AS UPPER RIDGING MOVES OVER THE MIDDLE OF THE
COUNTRY. ON SUNDAY, THE COLD ARCTIC SURFACE HIGH WILL FINALLY
RELEASE ITS GRIP AS SOUTHERLY FLOW PUNCHES THROUGH. TEMPS LOOK TO
WARM SIGNIFICANTLY ON SUNDAY, ESP OUT WEST, AND WE SHOULD SEE HIGHS
AOA NORMAL FOR A CHANGE. WE WILL SEE A SLIGHT COOL DOWN ON MONDAY AS
A WAVE SHOOTS OVER THE RIDGE AND DOWN INTO THE MID MISS VALLEY WHICH
PUSHES A WEAK COLD FRONT THROUGH KANSAS. HIGHS WILL ONLY DROP BACK A
FEW DEGREES ON MONDAY. THE REST OF THE EXTENDED LOOKS TO FEATURE
NEAR TO ABOVE NORMAL TEMPS AS UPPER RIDGING HOLDS OVER THE CENTER OF
THE CONUS. ENERGY WILL BE COMING ONSHORE OVER CALIFORNIA EARLY IN
THE WEEK AND IT MOVES INTO THE SOUTHERN PLAINS BY MID WEEK. ALL
INDICATIONS ARE THAT THIS WILL REMAIN TO OUR SOUTH AND THUS SEE NO
REASON TO DEVIATE FROM THE DRY FORECAST WE HAVE GOING. THE NEXT SHOT
OF ENERGY MOVES IN FROM THE PACIFIC LATE WEEK AND ACROSS THE
SOUTHERN TIER OF STATES NEXT WEEKEND. THE GFS/GEM WOULD KEEP THIS
ENERGY SOUTH OF US AND THE EC WOULD BRING ITS PRECIP SHIELD VERY
CLOSE BY NEXT WEEKEND. THIS IS BEYOND MY FORECAST PERIOD, BUT RIGHT
NOW I WOULD SIDE WITH THE DRY IDEA. THE GOOD NEWS IS THAT IT'S GOING
TO TAKE A WHILE FOR THE ARCTIC AIR TO RELOAD UP NORTH, SO OUR
JANUARY THAW OUGHT TO GO ON FOR A WHILE. -WRIGHT

&&

.AVIATION...

VFR CONDITIONS THROUGH THE NEXT 24 HOURS. GUSTY NORTH WINDS WILL
DIMINISH THIS EVENING AS THE GRADIENT SLACKENS. EXPECT WINDS TO
BECOME LIGHT AND VARIABLE AFTER 08/06Z AND REMAIN THAT WAY INTO
TOMORROW MORNING. -WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  -2  16   0  23 /   0   0   0   0
GCK  -1  18   3  27 /   0   0   0   0
EHA   1  30   9  37 /   0   0   0   0
LBL   0  24   5  31 /   0   0   0   0
HYS  -9  10  -7  19 /   0   0   0   0
P28  -1  15  -3  20 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR KSZ043>045-063>066-
076>081-086>090.

WIND CHILL WARNING UNTIL NOON CST FRIDAY FOR KSZ030-031-046.

&&

FN25/34/34
Hazardous weather outlook, Jan 7, 4:34 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
434 AM CST THU JAN 7 2010

KSZ030-031-043>046-061>066-074>081-084>090-081045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
434 AM CST THU JAN 7 2010 /334 AM MST THU JAN 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS THIS MORNING WILL CONTINUE TO DROP INTO THE MINUS 15
TO MINUS 25 RANGE ACROSS THE REGION. THE TEMPERATURES WILL RECOVER
SOMEWHAT THIS AFTERNOON...BUT WILL DROP RAPIDLY AGAIN AFTER
SUNSET. THIS WILL BRING ANOTHER ROUND OF BITTERLY COLD WIND CHILLS
TONIGHT EVEN AS WINDS BEGIN TO DIMINISH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

26

Nearby

Wind Chill Warnings in Kansas, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.